Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 43, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 24, 2015, 3:42 PM EDT. It took effect at Oct 24, 2015, 10:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 3:42 PM EDT (19:42 UTC)
- In effect from
- Oct 24, 2015, 10:00 PM EDT
- Expired
- Oct 25, 2015, 4:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
593 WHUS71 KCLE 241942 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EDT SAT OCT 24 2015 LEZ145>149-250345- /O.NEW.KCLE.SC.Y.0043.151025T0200Z-151025T1400Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 342 PM EDT SAT OCT 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT SUNDAY. * WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL BECOME NORTHWEST AND INCREASE TO 15 TO 25 KNOTS TONIGHTS. WINDS WILL DIMINISH TO 10 TO 20 KNOTS SUNDAY MORNING. * WAVES/SEAS...WAVES WILL BUILD TO 4 TO 6 FEET TONIGHT AND THEN SUBSIDE BELOW SMALL CRAFT CRITERIA LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
920 WHUS71 KCLE 250212 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1012 PM EDT SAT OCT 24 2015 LEZ145>149-251015- /O.CON.KCLE.SC.Y.0043.000000T0000Z-151025T1400Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1012 PM EDT SAT OCT 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL BECOME NORTHWEST TONIGHT. WINDS WILL DIMINISH TO 10 TO 20 KNOTS SUNDAY MORNING. * WAVES/SEAS...WAVES WILL BUILD TO 4 TO 6 FEET OVERNIGHT AND THEN SUBSIDE BELOW SMALL CRAFT CRITERIA TO 2 TO 3 FEET LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
018 WHUS71 KCLE 250832 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 432 AM EDT SUN OCT 25 2015 LEZ145>149-251645- /O.EXT.KCLE.SC.Y.0043.000000T0000Z-151025T2000Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 432 AM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST WINDS OF 10 TO 20 KNOTS WILL DIMINISH TO 5 TO 10 KNOTS THIS AFTERNOON. * WAVES/SEAS...WAVES 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$ LOMBARDY
343 WHUS71 KCLE 251340 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 940 AM EDT SUN OCT 25 2015 LEZ145>149-252000- /O.CON.KCLE.SC.Y.0043.000000T0000Z-151025T2000Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 940 AM EDT SUN OCT 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST WINDS OF 10 TO 20 KNOTS WILL DIMINISH TO 5 TO 10 KNOTS THIS AFTERNOON. * WAVES/SEAS...WAVES 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 3:18 PM EDT, 24 minutes earlier.
Area forecast discussion, Oct 24, 3:18 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT SAT OCT 24 2015
.SYNOPSIS...
LOW PRESSURE CENTERED NEAR NORTHERN MICHIGAN WILL MOVE EAST INTO
ONTARIO CANADA...AND DRAG A COLD FRONT ACROSS NORTHERN OHIO
TONIGHT. HIGH PRESSURE WILL THEN BUILD ACROSS THE GREAT LAKES
SUNDAY THROUGH MOST OF TUESDAY. A VERY MOIST SYSTEM WILL MOVE UP
FROM THE GULF MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A THIN ROPE LIKE SQUALL LINE EXTENDING FROM CENTRAL MICHIGAN
SOUTHWEST TOWARDS WEST CENTRAL INDIANA HAS YET TO WARRANT ANY
WARNINGS OR SPECIAL WEATHER STATEMENTS FROM THE NEIGHBORING
WEATHER OFFICES. IN FACT...THERE HAS BEEN LITTLE TO NO
THUNDERSTORM ACTIVITY WITH THIS LINE. NONETHELESS BACKGROUND
ENVIRONMENTAL CONDITIONS REMAIN CONDUCIVE FOR THIS LINE TO
STRENGTHEN SOME AS IT MOVES NORTHEASTWARD WITH THE COLD FRONT
ACROSS NORTHERN OHIO TONIGHT. SO...THERE CONTINUES TO BE A CHANCE
FOR ISOLATED STRONG THUNDERSTORMS EARLY THIS EVENING IN THE
WEST...WITH THE MAIN THREAT CONTINUING TO BE DAMAGING WINDS.
FARTHER EAST...THE THREAT DIMINISHES AS THE SHEAR PROFILES BECOME
LESS FAVORABLE AFTER SUNSET.
PREVIOUS DISCUSSION...CURRENTLY MONITORING THE EVOLUTION OF
CONVECTION ALONG A COLD FRONT THAT EXTENDS NE TO SW THROUGH THE
CHICAGO AREA. SURFACE DEW POINTS ARE ALREADY IN THE 60S ACROSS
MUCH OF INDIANA INTO WESTERN OHIO AHEAD OF THE FRONT. SHEAR
PROFILES ARE SUPPORTIVE OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON...PRIMARILY IN THE WESTERN THIRD...WITH THE MAIN THREAT
BEING WIND. AHEAD OF THE FRONT SCATTERED WARM SECTOR SHOWERS
SHOULD DEVELOP AS THETA-E UPGLIDE INCREASES. AT LEAST THE FIRST
HALF OF THE AFTERNOON LOOKS TO BE MOSTLY CLOUDY BEFORE THESE
SHOWERS GETS GOING THOUGH...WITH THE EXCEPTION OF THE LIGHT
SHOWERS THAT ARE CURRENTLY WINDING DOWN ACROSS THE EXTREME
NORTHEASTERN PART OF THE FORECAST AREA. HOWEVER...THE THREAT FOR
SEVERE WEATHER WILL BE PRIMARILY WITH THE FRONT...WHICH WON'T BE
GETTING INTO THE TOLEDO AREA UNTIL MID TO LATE AFTERNOON...AND THE
CLEVELAND AREA JUST PRIOR TO 00Z. AFTER 00Z THUNDER CHANCES WILL
DIMINISH WITH THE FRONT AS IT CONTINUES OFF TO THE EAST TOWARDS
ERIE.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
RIGHT AROUND 06Z THE FRONT WILL BE IN THE CLEVELAND AREA WITH THE
RAIN OUT AHEAD. THUNDER CHANCES WILL DROP OFF CONSIDERABLY AFTER
SUNSET...SO ONLY MENTION A SLIGHT CHANCE OF THUNDER OVERNIGHT FROM
CLEVELAND EAST. BEHIND THE FRONT THE WIND WILL SHIFT WEST TO
NORTHWEST AND LOWS WILL DROP INTO UPPER 40S. SKIES WILL GRADUALLY
CLEAR AFTER MIDNIGHT FROM WEST TO EAST...SO TEMPERATURES WILL
LIKELY BE A FEW DEGREES COOLER IN THE WESTERN THIRD
OVERNIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTH BEHIND THE
FRONT AND KEEP COOL EAST TO NORTHEASTERLY FLOW ACROSS THE AREA.
HIGHS WILL ONLY BE IN THE 50S ON SUNDAY AND A FEW DEGREES WARMER
BY MONDAY AS THE AIRMASS MODERATES SOME WITH AMPLE HEATING. BY
TUESDAY THERE WILL BE MORE CLOUDS AS A SLUG OF GULF MOISTURE
MIGRATES TOWARDS OHIO. TUESDAY NIGHT RAIN CHANCES INCREASE WITH
THE POTENTIAL FOR PERIODS OF STEADY RAIN.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
MODELS ARE COMING INTO BETTER AGREEMENT HANDLING THE REMNANTS OF
PATRICIA. THE LOW WILL BE OVER THE WESTERN GREAT LAKES BY EARLY
WEDNESDAY. RAIN FROM THIS STORM IS NOW EXPECTED TO SPREAD NORTH
INTO THE AREA BY LATE TUESDAY. HAVE BUMPED UP PRECIP CHANCES
CONSIDERABLY THROUGH WEDNESDAY AFTERNOON. DRY AIR ON THE BACKSIDE
OF THIS LOW WILL OVERSPREAD THE AREA WEDNESDAY NIGHT AS THE LOW
PASSES TO THE NORTH. WILL ALSO HAVE TO WATCH THE WIND POTENTIAL WITH
THIS SYSTEM. SOME INSTABILITY SHOWERS COULD OCCUR DOWNWIND OF THE
LAKE ON THURSDAY AND THURSDAY NIGHT. PRETTY GOOD COLD AIR ADVECTION
IS EXPECTED THOSE PERIODS. HIGH PRESSURE WILL SLIDE OVERHEAD BY
LATE FRIDAY AND THAT WILL THE END THE PRECIP THREAT. TEMPERATURES
DURING THE PERIOD WILL AVERAGE BELOW NORMAL.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT MOVING ACROSS THE WESTERN GREAT LAKES
WILL MOVE THROUGH NORTHERN OHIO AND NW PA BETWEEN 20Z AND 04Z THIS
EVENING. SHOWERS AND MVFR CEILINGS WILL DEVELOP AHEAD OF THE FRONT
WITH THUNDERSTORMS POSSIBLE AT TOL...FDY...CLE...AND MFD IMMEDIATELY
ALONG THE FRONT. THE WINDOW OF RAIN LOOKS TO BE ABOUT 4 TO 6 HOURS
OR SO. EXPECTING MVFR/IFR CONDITIONS TO DEVELOP WITH THE HEAVIEST
RAIN WITH IFR BEING A CERTAINTY WITH ANY THUNDERSTORMS. A MARGINAL
STORM ENVIRONMENT AHEAD OF THE COLD FRONT COULD PRODUCE SOME SEVERE
THUNDERSTORMS...THUS FUTURE AMENDMENTS MAY BE NEEDED FOR STRONGER
WIND GUSTS.
BEHIND THE COLD FRONT...CEILINGS WILL BE SLOW TO LIFT AS WINDS SHIFT
AROUND TO THE NORTHWEST AND COOLER TEMPERATURES SETTLE IN
OVERNIGHT. EXPECTING MVFR CEILINGS THROUGH MID MORNING AND
GRADUALLY LIFTING AS MORNING PROGRESSES. SOME RAIN MAY LINGER AT
ERI WITH ANY LAKE EFFECT.
.OUTLOOK...LINGERING NON VFR POSSIBLE FOR NE OH/NW PA INTO
SUNDAY. NON VFR POSSIBLE ON WEDNESDAY AND THURSDAY.
&&
.MARINE...
A COLD FRONT IS STILL ON TRACK TO MOVE ACROSS THE LAKE
THIS EVENING. THE FLOW WILL BECOME WESTERLY BEHIND THE FRONT AND
EVENTUALLY NORTHWEST. EXPECT A PERIOD OF 15 TO 25 KNOTS WINDS ON
THE CENTRAL AND EASTERN BASINS SO WILL GO AHEAD AND PUT UP A SMALL
CRAFT. WINDS SHOULD START TO COME DOWN LATE TONIGHT SO WILL END THE
ADVISORY LATE SUNDAY MORNING. HIGH PRESSURE WILL THEN BUILD IN FOR
A COUPLE OF DAYS. LIGHT FLOW WILL BECOME EASTERLY ON MONDAY AHEAD
OF THE REMNANTS OF PATRICIA. SPEEDS WILL INCREASE ON TUESDAY WITH
THE FLOW BECOMING SOUTHEAST TUESDAY NIGHT. THE TRAILING COLD FRONT
WILL CROSS THE LAKE SOMETIME LATE WEDNESDAY WITH SW FLOW. WILL
LIKELY NEED AT LEAST SMALL CRAFT ADVISORIES FOR THE END OF THE
PERIOD. LATER SHIFTS WILL ALSO HAVE TO KEEP AN EYE ON THE GALE
POTENTIAL.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
SUNDAY FOR LEZ145>149.
&&
SYNOPSIS...MAYERS
NEAR TERM...MAYERS
SHORT TERM...MAYERS
LONG TERM...KUBINA
AVIATION...KUBINA/SEFCOVIC
MARINE...KUBINAHazardous weather outlook, Oct 24, 3:33 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 333 PM EDT SAT OCT 24 2015 OHZ003-006>009-017>019-027-028-036-251945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-MARION- 333 PM EDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH THE PASSAGE OF A COLD FRONT. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO LOCALLY SEVERE WITH WIND GUSTS AROUND 60 MPH. A BREIF PERIOD OF MODERATE TO HEAVY RAIN WILL ACCOMPANY THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ010>014-020>023-029>033-037-038-047-089-PAZ001>003-251945- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 333 PM EDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING BUT WILL BECOME LESS LIKELY AFTER SUNSET. A BRIEF PERIOD OF MODERATE TO HEAVY RAIN IS ALSO POSSIBLE WITH FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-251945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 333 PM EDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY ACROSS THE WESTERN HALF OF LAKE ERIE. A FEW MAY PRODUCE LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS COULD DEVELOP ON LAKE ERIE WEDNESDAY AND/OR THURSDAY DEPENDING ON THE TRACK OF A DEEPENING LOW ACROSS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 6:28 PM EDT | Special Weather Statement | CLE | Lucas | 47 min |
| Oct 24, 6:33 PM EDT | Special Marine Warning | CLE | 87 min |
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.